Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 6, NWS Wichita, KS

May 17, 2015Chase County, Kansas

NWS Wichita, KS issued this river flood warning at May 17, 2015, 7:23 AM CDT for Chase County, Kansas. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 7:23 AM CDT (12:23 UTC)
Expired
May 18, 2015, 9:10 PM CDT
In force
38 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Chase County, KS

The river

Written for the forecast point Cottonwood River at Cottonwood Falls (CTWK1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WGUS43 KICT 171228 CCA
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT SUN MAY 17 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cottonwood River At Cottonwood Falls affecting Chase County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-180223-
/O.NEW.KICT.FL.W.0006.150517T1223Z-150519T0210Z/
/CTWK1.1.ER.000000T0000Z.150517T1800Z.150518T0810Z.NO/
723 AM CDT SUN MAY 17 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River At Cottonwood Falls.
* From this morning until Monday evening.
* At  7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.8 feet by this 
  afternoon. The river will fall below flood stage early Monday 
  morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0   9.5  Sun 07 AM    8.3    5.6    3.6
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

JAS
5 follow-up statements
048 
WGUS83 KICT 171322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
822 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180322-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0951Z/
/FLRK1.1.ER.150517T0935Z.150517T1200Z.150517T2151Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until late tonight.
* At  8:00 AM Sunday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0  22.8  Sun 08 AM   13.4    4.5    4.3
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-180322-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0421Z/
/CTWK1.1.ER.000000T0000Z.150518T0000Z.150518T1021Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At  7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by this
  evening. The river will fall below flood stage early Monday 
  morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0   9.5  Sun 07 AM    8.7    5.8    3.7
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180322-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T0632Z/
/PLYK1.1.ER.150517T1524Z.150517T1800Z.150518T1832Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until late Monday night.
* At  8:00 AM Sunday the stage was 30.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 33.3 feet by this afternoon. The river will fall 
  below flood stage by early Monday afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  30.8  Sun 08 AM   32.7   28.0   21.1
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
808 
WGUS83 KICT 171941
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
241 PM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180849-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2049Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until late tonight.
* At  2:00 PM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0  22.7  Sun 02 PM   12.2    4.2    4.3
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-180941-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0000Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0600Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At  1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0   9.4  Sun 01 PM    8.3    5.7    3.5
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180941-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T1910Z.150518T0600Z.150518T2315Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Tuesday morning.
* At  2:00 PM Sunday the stage was 32.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 33.0 feet by early Monday morning. The river will fall
  below flood stage by Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  32.0  Sun 02 PM   32.9   28.4   20.4
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
185 
WGUS83 KICT 180127
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
827 PM CDT SUN MAY 17 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cottonwood River Near Florence affecting Marion County.
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
 
...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180157-
/O.CAN.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2303Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Cottonwood River Near Florence.
* At  8:00 PM Sunday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  6:03 PM Sunday.
* Forecast...The river will continue to fall to 4.6 feet by Tuesday 
  morning.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Florence           22.0  21.4  Sun 08 PM    6.6   4.4   4.3
    
&&
    
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-181527-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1815Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0015Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At  1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Cottonwood Falls   9.0   9.4  Sun 01 PM    6.6   4.8   2.9
    
&&
    
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180157-
/O.CAN.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T2015Z.150517T2015Z.150517T2015Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Cottonwood River Near Plymouth.
* At  8:00 PM Sunday the stage was 31.9 feet.
* Flood stage is 32.0 feet.
* Fell below flood stage at  3:15 PM Sunday.
* Forecast...The river will continue to fall to 26.8 feet by Tuesday 
  morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both 
  banks. Road A near the gage site becomes flooded especially south 
  of the river. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Plymouth           32.0  31.9  Sun 08 PM   29.9  24.1  17.0
    
&&
    
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
001 
WGUS83 KICT 180710
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
210 AM CDT MON MAY 18 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially
at night! Shallow flowing water can wash a car from the roadway.

&&

KSC017-181730-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1730Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150517T2330Z.NO/
210 AM CDT MON MAY 18 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until this afternoon.
* At 1:30 AM Monday the stage was was estimated at 8.90 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to slowly fall below flood stage
  this morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Cottonwood Fal  9.0    8.9  Mon 1 AM     5.8    3.8    2.5
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

ES
977 
WGUS83 KICT 181222
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
722 AM CDT MON MAY 18 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC017-181252-
/O.CAN.KICT.FL.W.0006.000000T0000Z-150518T1730Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0216Z.NO/
722 AM CDT MON MAY 18 2015

The Flood Warning is cancelled for
  The Cottonwood River At Cottonwood Falls.
* At  7:00 AM Monday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river will continue to fall to 5.8 feet by Tuesday 
  morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Tue    Wed    Thu
  Cottonwood Fal  9.0   8.5  Mon 07 AM    5.8    3.8    2.5
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 17, 5:48 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 17, 5:48 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
548 AM CDT SUN MAY 17 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 325 AM CDT SUN MAY 17 2015

THE MAIN UPPER LEVEL LOW STORM SYSTEM IS CURRENTLY MOVING ACROSS
CENTRAL/WESTERN KANSAS AND HAS PUSHED STORMS OFF INTO MISSOURI
THIS MORNING. THE SURFACE LOW DRAPES FROM CENTRAL NEBRASKA
SOUTHWEST TO NORTHWEST KANSAS.

BILLINGS WRIGHT

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 325 AM CDT SUN MAY 17 2015

THE CURRENT SYSTEM HAS EXITED TO THE EAST...LEAVING KANSAS IN ITS
WAKE. MOIST LOW LEVEL CONDITIONS COULD CAUSE LOW CLOUDS AND SOME
PATCHY FOG THIS MORNING. EVEN THOUGH THE UPPER LEVEL SYSTEM HAS
KICKED THE STORMS OFF TO THE EAST...IT WILL TAKE THE NEXT WAVE
MOVING THROUGH TONIGHT INTO EARLY MONDAY TO PULL THE COLD FRONT
SOUTHWARD THROUGH THE REGION. TODAYS TEMPERATURES WILL BE
WARM...HIGHS IN THE LOW 80S WITH SOUTHERLY WINDS.

THE FRONT WILL MOVE THROUGH LATE TONIGHT/EARLY MONDAY REACHING
SOUTHEASTERN KANSAS CLOSE TO THE OKLAHOMA BORDER BY MONDAY
MORNING BEFORE STALLING. HOW FAR SOUTH IT MAKES WILL DETERMINE THE
POTENTIAL FOR THUNDERSTORMS LATE MONDAY AFTERNOON/EVENING. IF THE
BOUNDARY HANGS AROUND CLOSE TO THE BORDER...SOUTHERN AND
SOUTHEASTERN PORTIONS OF KANSAS COULD SEE STRONG
STORMS...OTHERWISE IF IT PUSHES SOUTH INTO OKLAHOMA THEN EXPECT IT
TO BE DRY WITH THE STORMS IN OKLAHOMA. HIGHS WILL BE COOLER BEHIND
THE FRONT...ONLY REACHING INTO THE LOW TO MID 70S.

TUESDAY WILL BE MAINLY DRY FOR MOST OF THE AREA...BUT THE NEXT
MAIN UPPER LOW WILL APPROACH FROM THE WEST. WITH THE BOUNDARY OVER
OKLAHOMA...AMPLE MOISTURE TRANSPORT NORTHWARD OVER THE BOUNDARY
WILL PUT KANSAS...ESPECIALLY SOUTHERN KANSAS IN A PRIME AREA TO
SEE ANOTHER DOUSE OF RAIN OVERNIGHT TUESDAY INTO EARLY WEDNESDAY
MORNING. RAIN WILL MOVE EASTWARD DURING THE DAY WEDNESDAY BEFORE
EXITING WEDNESDAY EVENING OVER MISSOURI.  CURRENT GUIDANCE
INDICATES A POSSIBILITY OF 0.75 TO 1.5 INCHES ESTIMATED AVERAGE
OVER THE AREA. EXPECT THIS TO CHANGE AS GUIDANCE EVOLVES...BUT
THIS IS A PERIOD TO WATCH DUE TO THE RECENT RAINFALL TOTALS SOME
AREAS HAVE RECEIVED. DO NOT EXPECT SEVERE WEATHER WITH THE MAIN
MOISTURE/INSTABILITY SOUTHWARD IN OKLAHOMA.

BILLINGS WRIGHT

.LONG TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 325 AM CDT SUN MAY 17 2015

AFTER THE SYSTEM MOVES THROUGH ON WEDNESDAY...THE UPPER FLOW
PATTERN BEGINS TO BECOME MORE ZONAL AND EVENTUALLY AMPLIFY TO A
WEAK RIDGE/SOUTHWESTERLY FLOW BY THE END OF THE WORK WEEK. THIS
WILL ALLOW FOR THE SURFACE HIGH TO SLOWLY MOVE OFF TO THE
SOUTHEAST AND WINDS TO BECOME MORE SOUTHEASTERLY AND SOUTHERLY BY
SATURDAY. EXPECT COOLER TEMPERATURES THURSDAY AND FRIDAY WITH
HIGHS IN THE 60S AND LOW 70S. BY EARLY SATURDAY THE PLAINS WILL BE
IN SOUTHWESTERLY UPPER LEVEL FLOW WITH THE NEXT DISTURBANCE
APPROACHING FROM THE SOUTHWEST. RAIN/THUNDERSTORMS WILL BE
POSSIBLE EARLY SATURDAY THROUGHOUT THE DAY.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 548 AM CDT SUN MAY 17 2015

SOME PATCHY MVFR OR BRIEF IFR CIGS MAY BE ENCOUNTERED ACROSS
SOUTHEAST KANSAS EARLY THIS MORNING...OTHERWISE VFR CONDITIONS
ARE EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. THE
SURFACE DRY-LINE/PACIFIC FRONT WILL MOVE EAST ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS THRU THE MORNING...WITH A DRIER
AND OCCASIONALLY GUSTY SOUTHWEST WIND FLOW DEVELOPING OVER THE
AREA. A SECONDARY COLD FRONT WILL DROP SOUTH INTO THE AREA
TONIGHT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  58  76  52 /   0   0  10  10
HUTCHINSON      82  56  73  50 /   0   0  10  10
NEWTON          80  57  72  49 /   0   0  10  10
ELDORADO        81  58  76  51 /  10   0  10  10
WINFIELD-KWLD   83  59  80  53 /  10   0  20  20
RUSSELL         81  53  70  47 /   0   0  10  10
GREAT BEND      81  53  70  48 /   0   0  10  10
SALINA          82  55  70  48 /   0   0  10  10
MCPHERSON       81  55  71  49 /   0   0  10  10
COFFEYVILLE     85  63  82  54 /  10  10  20  20
CHANUTE         84  61  78  52 /  10  10  10  10
IOLA            83  61  77  51 /  10  10  10  10
PARSONS-KPPF    85  62  81  53 /  10  10  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 17, 4:38 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
438 AM CDT SUN MAY 17 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
438 AM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

MINOR LOWLAND AND SMALL STREAM FLOODING WILL CONTINUE OVER PARTS
OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE RIVER
AND COUNTY FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIVER FLOOD WARNING IS FORECAST TO PERSIST IN MINOR FLOOD INTO
MONDAY AND TUESDAY IN CHASE COUNTY ALONG THE COTTONWOOD RIVER NEAR
PLYMOUTH. PLEASE SEE THE LATEST RIVER FLOOD WARNING FOR MORE
DETAILS.

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.
SOME AREAS COULD SEE 0.75 TO 1.5 INCHES OF RAIN ON TOP OF THE RAIN
RECEIVED YESTERDAY. THE BREAK BETWEEN THE PERIODS WILL
HELP...ALTHOUGH SIGNIFICANTLY MORE RAIN COULD EXACERBATE ANY
WATER ISSUES. PLEASE WATCH THIS PERIOD FOR ANY FLOODING CONCERNS
SHOULD THEY BECOME MORE APPARENT.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION FRIDAY NIGHT
THROUGH SATURDAY. SOME OF THESE STORMS COULD BE STRONG WITH
ANOTHER ROUND OF PLENTIFUL RAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

BILLINGS WRIGHT

In the hours before

Local storm report, May 17, 5:22 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 NW ARGONIA            37.30N 97.80W
05/16/2015  E55.00 MPH       SUMNER             KS   TRAINED SPOTTER

            PONDING OF WATER ON ROADS WAS ALSO REPORTED.

0402 PM     FLOOD            3 S MAIZE               37.73N 97.46W
05/16/2015                   SEDGWICK           KS   NWS EMPLOYEE

            WATER IS BEING REPORTED OVER THE ROAD AT 13TH AND MAIZE
            ROAD.

0414 PM     TSTM WND GST     ROSE HILL               37.57N 97.13W
05/16/2015  E55.00 MPH       BUTLER             KS   TRAINED SPOTTER

0415 PM     HEAVY RAIN       3 E NEWTON              38.04N 97.29W
05/16/2015  E0.75 INCH       HARVEY             KS   TRAINED SPOTTER

            RAIN FELL IN A 30 MINUTE TIME FRAME.

0432 PM     HAIL             POTWIN                  37.94N 97.02W
05/16/2015  E0.25 INCH       BUTLER             KS   TRAINED SPOTTER

0442 PM     TSTM WND GST     3 NE LEON               37.72N 96.74W
05/16/2015  E45.00 MPH       BUTLER             KS   TRAINED SPOTTER

            WINDS WERE ESTIMATED LESS THAN 50 MPH WITH VERY HEAVY
            RAINFALL

0456 PM     FLOOD            1 N CASSODAY            38.05N 96.64W
05/16/2015                   BUTLER             KS   STORM CHASER

            WATER IS BEING REPORTED OVER SOME OF THE ROADS IN AND
            AROUND THE AREA.

0508 PM     TSTM WND GST     EUREKA                  37.82N 96.29W
05/16/2015  M59.00 MPH       GREENWOOD          KS   AWOS

0510 PM     TSTM WND GST     4 E MATFIELD GREEN      38.16N 96.49W
05/16/2015  M58.00 MPH       CHASE              KS   MESONET

0510 PM     TSTM WND DMG     4 N EUREKA              37.88N 96.29W
05/16/2015                   GREENWOOD          KS   EMERGENCY MNGR

            DELAYED REPORT...WESTAR ENERGY REPORTS A ROOF OFF OF A
            HOUSE NEAR EUREKA CITY LAKE

0525 PM     TSTM WND DMG     MADISON                 38.13N 96.14W
05/16/2015                   GREENWOOD          KS   TRAINED SPOTTER

            DELAYED REPORT OF SMALL TREE LIMBS DOWN IN MADISON.

0527 PM     TSTM WND DMG     3 E MADISON             38.13N 96.08W
05/16/2015                   GREENWOOD          KS   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF A BARN DUE TO STAIGHT LINE WINDS.

0540 PM     HEAVY RAIN       1 SW EL DORADO          37.81N 96.87W
05/16/2015  M1.25 INCH       BUTLER             KS   COCORAHS

            1.25 TO 1.5 INCHES OF RAIN IN A 40 MINUTE TIME FRAME.

0910 PM     HEAVY RAIN       MARION                  38.35N 97.02W
05/16/2015  E3.00 INCH       MARION             KS   PUBLIC

            A REPORT OF JUST OVER 3 INCHES OF RAIN IN MARION. REPORT
            FROM FACEBOOK. EXACT NUMBER UNKNOWN.

0919 PM     HEAVY RAIN       1 W WEST WICHITA        37.69N 97.48W
05/16/2015  M4.17 INCH       SEDGWICK           KS   TRAINED SPOTTER

            4.17 INCHES OF RAIN MEASURED NEAR 135TH AND MAPLE.

0930 PM     HEAVY RAIN       5 SSE NEWTON            37.97N 97.31W
05/16/2015  E3.00 INCH       HARVEY             KS   TRAINED SPOTTER

            3 INCHES FROM 2PM TO 9PM.

0959 PM     HEAVY RAIN       5 NW HARPER             37.34N 98.09W
05/16/2015  M4.50 INCH       HARPER             KS   TRAINED SPOTTER

            SPOTTER REPORTED MINOR FLOODING OVER ROADWAYS

1010 PM     TSTM WND GST     4 NE CHAUTAUQUA         37.06N 96.13W
05/16/2015  E55.00 MPH       CHAUTAUQUA         KS   CO-OP OBSERVER

1035 PM     TSTM WND GST     INDEPENDENCE AIRPORT    37.15N 95.78W
05/16/2015  M52.00 MPH       MONTGOMERY         KS   AWOS

1108 PM     TSTM WND GST     COFFEYVILLE             37.04N 95.63W
05/16/2015  M56.00 MPH       MONTGOMERY         KS   ASOS

1131 PM     FLOOD            COFFEYVILLE             37.04N 95.63W
05/16/2015                   MONTGOMERY         KS   LAW ENFORCEMENT

            11TH AND WALNUT...HWY166/169...UNDERPASS IS FLOODED AND
            UNPASSABLE

1132 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            PONDING OF WATER ON HWY US 54 BETWEEN IOLA AND LAHARPE.

1132 PM     FLOOD            HUMBOLDT                37.81N 95.44W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            REPORTS OF MINOR STREET FLOODING IN TOWN.

1142 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            MANY STREETS FLOODED ACROSS THE CITY OF IOLA. STATE
            STREET JUST SOUTH OF LINCOLN IS CLOSED.

1159 PM     FLOOD            NEWTON                  38.04N 97.34W
05/16/2015                   HARVEY             KS   LAW ENFORCEMENT

            A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
            COUNTY. THIS INCLUDES THE CLOSURE OF NORTHEAST 96TH AND

            EAST LAKE ROAD NORTHEAST OF WALTON...JUST OFF HIGHWAY 50.

1210 AM     FLOOD            3 N IOLA                37.97N 95.40W
05/17/2015                   ALLEN              KS   EMERGENCY MNGR

            WATER IS OVER HWY 169...3 MILES NORTH OF IOLA.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:35 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
May 16, 7:54 PM CDTAreal Flood WarningICTHarvey6 hr
May 16, 8:26 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 8:32 PM CDTSpecial Weather StatementICTCowley28 min
May 16, 8:37 PM CDTRiver Flood WarningICTSedgwick31 hr
May 16, 8:54 PM CDTRiver Flood WarningICTSumner40 hr
May 16, 9:05 PM CDTAreal Flood WarningICTMarion6 hr
May 16, 9:33 PM CDTSpecial Weather StatementICTCowley27 min
May 16, 9:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson35 min
May 16, 10:23 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson22 min
May 16, 10:34 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson26 min
May 16, 10:48 PM CDTRiver Flood WarningICTKingman17 hr
May 16, 10:48 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson57 min
May 16, 11:49 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more9 hr
May 16, 11:53 PM CDTAreal Flood WarningICTChase9 hr
May 17, 12:45 AM CDTRiver Flood WarningICTMarion31 hr
May 17, 1:29 AM CDTAreal Flood WarningICTHarvey, Marion9 hr
May 17, 2:01 AM CDTRiver Flood WarningICTChase, Lyon45 hr
May 17, 8:58 AM CDTRiver Flood WarningICTCherokee, Labette64 hr
May 17, 2:36 PM CDTRiver Flood WarningICTLabette, Neosho56 hr
May 17, 2:36 PM CDTRiver Flood WarningICTAllen, Neosho34 hr
May 17, 2:36 PM CDTRiver Flood WarningICTNeosho51 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.